Of course all bipolar meds can have side effects that can be troubling and scary. I myself and my "soulmate", girlfriend are both on Lamictal and it works very well. Without knowing more about you it would be hard to determine what could likely be wrong, if anything actually is. Here are a few questions: How old are you? Have you been using drugs before or after your diagnosis? The rage comes from a lot of things. One of them can be the meds you are on. Some of them can be cognitive. Also some of them can be from some codependency issues. I can likely help because I have been coping with a lot of this. The main thing is give the meds a chance. It is not likely that the Lamictal has anything to do with the rage because like any other medicine it is not immediate. Feel free to share a little if you wish or message me if that is easier....good luck and have a blessed day.
I am 37 and was originally treated for my lack of motivation and was given pheterimine (speed). This was before my BP diagnosis! I loved it because it kept me manic! Which I did not know what it was at the time! Then my dr took me off of it and I went into deep depression and almost suicidal! Then after finally sharing with my doctor she put me on antidepressant meds! That was last year! It worked to stop some voices but I got worse shortly after! I thought I was going crazy! Truly crazy! I made an appointment with her and she decided I was bipolar and started me on lamactil ! I am working up to the appropriate dosage now! I think my bipolar is getting worse!
I am on Lamictal, actually the highest dose of Lamictal. I think it is a great medicine and it works a little for me but I still have breakthroughs of mania and depression. Sometimes during a manic attack you will feel like you are going crazy expecially after being up for days on end. Hallucinations and impulsiveness as well rage are also part of it. My last doctor called it hyper-sensitivity. Over time, although the mania is a euphoric high, the ultimate goal is to not enjoy the mania when it comes. That is the point I am at now. Mania is just as dangerous as the depression and in fact the mania leads to depression. The illness can progress and that is the main benefit you get from medication. There is no cure for it but with the proper medication you can learn to cope with both the mania and depression. Also it can slow down the rapid cycling which is scary and dangerous. I do get suicidal when I go into deep depression and it seems as reasonable as the will to live that most people get to experience.
Anyway, I am just human, I don't have all the answers and never will. I have, however learned alot about my illness and although I lose some days, I win more often than I lose.
You are definately not alone and I am glad to see that you found this place. You will only get to talk to a small percentage of the people who struggle with this illness on here because most of them struggle on their own. It is important to come on here when you are manic, perhaps. It is most important that you come on here when you are depressed. People can give you tips on how to come out of it if you have only been in it for a day or two. You will find alot of support here. The other thing is if the depression lasts for weeks it is likely going to take going to treatment to get out of it for many reasons. In my experience the main reason is because the mania almost always follow the depression and depending on how intense the depression is and how long you stay in it, the mania can sometimes be uncontrollable and scary. Keep coming back.
I read a lot about my illness since diagnosis! I now realize that I rapid cycle and this is very scary! I am now seeing signs in my daughter that I missed before and I am really worried! She had a complete panic attack today because she was going to a friends party! This is a safe place and someone she loves dearly! I was too caught up in myself before to notice how much she is like me!
You have the same concerns that I have. my first born is already showing signs of a mental illness. I don't know that it is bipolar or if it is whether it will become onset....who does. But I realized at one point that I HAVE to learn to cope with this so that I can see the symptoms if they appear later in life for him and get him treated before it gets so out of hand like mine.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.